Arkansas, 2006

Damaging Wind in Arkansas, August 27, 2006

August 27, 2006 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 27, 9:01 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 27, 9:01 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1001 AM CDT SUN AUG 27 2006

.UPDATE...
HAVE EXPANDED AND EXTENDED FLOOD WATCH FOR FLASH FLOODING
THROUGH TONIGHT FOR MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. STARTING TO SEE THUNDERSTORM DEVELOP ALREADY IN
VERY MOIST AND UNSTABLE AIR. LOOKING AT THE PRECIPITABLE WATER
VALUES ABOVE 2 INCHES OFF THE MORNING SOUNDINGS INDICATE
ADDITIONAL VERY HEAVY RAINFALL IS LIKELY AND IF THIS SHOULD
HAPPEN TO FALL IN SAME AREAS AS THE 2-3 INCHES OR IN THE
TERRAIN OF NORTHWEST ARKANSAS...COULD SEE SIGNIFICANT FLASH
FLOODING. STILL LOOKING LIKE MUCH COOLER CONDITIONS DURING
THE MIDDLE OF THE WEEK. HAVE LEFT FORECAST ALONE AFTER TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-OKZ057-
     OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071.

AR...FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

&&

SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 27, 12:23 PM CST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT SUN AUG 27 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN AUG 27 2006

...A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT FOR
MOST OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGONING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND FAR
        NORTHWEST ARKANSAS.

DISCUSSION...
A WARM AND VERY MOIST AIR MASS IS OVER THE AREA WITH HIGH
POTENTIAL FOR HEAVY RAINFALL. AN UPPER LEVEL SYSTEM WILL BE
APPROACHING THE AREA TONIGHT WITH LARGE SCALE LIFT TO PROMOTE
AN ACTIVE THUNDERSTORM PERIOD THROUGH THE NIGHT AND INTO
MONDAY MORNING. SEVERE WEATHER IS ALSO A POSSIBILITY WITH
STRONG OUTFLOW WINDS BEING THE MAIN THREAT. THE HIGHER
THREAT AREA FOR SEVERE WEATHER IS IN SOUTHEAST OKLAHOMA WHERE
TEMPERATURES ARE WARMER THAN AREAS TO THE NORTH THAT HAVE SEEN
NUMEROUS SHOWERS AND THUNDERSTORMS ALREADY TODAY.

A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT
FOR A LARGE PART OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
REFER TO THE LATEST FLOOD WATCH /OKCFFATSA/ FOR DETAILS.
RAINFALL AT MID DAY SHOW THE MOST ACTIVE AREA TO BE IN
NORTHWEST ARKANSAS WHERE A LINE OF THUNDERSTORMS PRODUCED
RAINFALL AMOUNTS OF 1/2 INCH TO NEARLY 1 AND A HALF INCHES.

ADDITIONAL RAINFALL OF 2 TO 4 INCHES OVER NIGHT IS POSSIBLE IN THE
WATCH AREA AND THAT WOULD CAUSE FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH MONDAY AS THE COLD
FRONT MOVES ACROSS THE REGION. COOLER AND DRIER WEATHER WILL
MOVE IN BEHIND THE COLD FRONT FOR THE MIDDLE OF THE WEEK WITH
THUNDERSTORM POTENTIAL RETURNING AHEAD OF THE NEXT COLD FRONT
AT THE END OF THE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 27, 10:50 AM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 AM CDT SUN AUG 27 2006

ARZ001-002-010-011-271745-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1150 AM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL...BENTON...MADISON AND WASHINGTON

AT 1150 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF HILL TOP TO 5 MILES SOUTHWEST OF
WOOLSEY...MOVING NORTHEAST AT 20 MPH.

THESE THUNDERSTORMS HAVE BEEN PRODUCING HEAVY RAIN OF ONE HALF TO
OVER 1 INCH IN LESS THAN AN HOUR AS WELL AS GUSTY WINDS AND
DANGEROUS LIGHTNING.

A LARGE PORTION OF CARROLL...EASTERN BENTON...MADISON AND EASTERN
WASHINGTON COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 1 PM
CDT.
Special weather statement, Aug 27, 11:23 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT SUN AUG 27 2006

ARZ019-020-029-271800-
CRAWFORD AR-FRANKLIN AR-SEBASTIAN AR-
1223 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     FRANKLIN AND SEBASTIAN

IN NORTHWEST ARKANSAS
     CRAWFORD

AT 1223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTH OF GREENWOOD...MOVING NORTHEAST AT 10 MPH.
A LARGE PORTION OF FRANKLIN...CRAWFORD AND SEBASTIAN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 100 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH AND VERY HEAVY RAINFALL.
Special weather statement, Aug 27, 11:47 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 27 2006

ARZ002-271900-
CARROLL AR-
1247 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 1247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CABANAL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...BERRYVILLE...
OSAGE...GREEN FOREST...DELMAR...METALTON...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN...URBANETTE AND GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.

A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT THROUGH TONIGHT
FOR CARROLL COUNTY.
Local storm report, Aug 27, 12:03 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT SUN AUG 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     HAIL             7 W COOKSON             35.71N 95.04W
08/26/2006  E0.75 INCH       CHEROKEE           OK   PUBLIC

            2 TO 3 INCH DIAMETER TREE LIMBS ALSO DOWN.

0526 PM     TSTM WND DMG     4 E WAGONER             35.96N 95.30W
08/26/2006                   WAGONER            OK   LAW ENFORCEMENT

            TREE REPORTED DOWN IN THE COMMUNITY OF TOPPERS.

0653 PM     HAIL             BARNSDALL               36.56N 96.16W
08/26/2006  E0.75 INCH       OSAGE              OK   LAW ENFORCEMENT

            ALSO ESTIMATED WINDS NEAR 60 MPH...WITH A FEW SMALL LIMBS
            DOWN.

0724 PM     TSTM WND DMG     VERA                    36.45N 95.88W
08/26/2006                   WASHINGTON         OK   EMERGENCY MNGR

            MINOR ROOF DAMAGE /MISSING SHINGLES/ AND TREE LIMBS UP TO
            7 INCHES IN DIAMETER DOWN.

0740 PM     TSTM WND DMG     2 E NOWATA              36.70N 95.60W
08/26/2006                   NOWATA             OK   PUBLIC

            4 TO 5 INCH DIAMETER LIMBS DOWN AND POWER OUTAGES.

&&

NMK
Special weather statement, Aug 27, 12:20 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SUN AUG 27 2006

ARZ011-020-271900-
FRANKLIN AR-MADISON AR-
120 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON

IN WEST CENTRAL ARKANSAS
     FRANKLIN

AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAFT...DRIFTING SLOWLY TO THE NORTHEAST.

A LARGE PORTION OF SOUTHERN MADISON AND FRANKLIN COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 200 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL OF AN INCH OR MORE.
Local storm report, Aug 27, 12:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 PM CDT SUN AUG 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     TSTM WND GST     KIEFER                  35.94N 96.07W
08/26/2006  E60 MPH          CREEK              OK   LAW ENFORCEMENT

            NUMEROUS POWER OUTAGES.

&&

NMK

The radar

The Western Arkansas radar (KSRX), 62 km away, was scanning. The volume nearest the first event began at 18:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
August 27, 12:45 PM CST
Where
Franklin County, Alix
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.417, -93.700

Strong thunderstorm wind blew down trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531940.